Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online
Ask a Urologist   »  

Had problems urinating, pain in testicles,penis and scrotum, no lumps. Getting treated for prostatis. On doxycycline.

User rating for this question
Very Good
Answered by

Pathologist and Microbiologist
Practicing since : 2006
Answered : 6666 Questions
Hello, I am a 63 yr old male....5ft 10 in 176 lb. Have had problems urinating for the last 20 yrs. Have had pain in left testicle off and on for last 17 yrs. No lumps present on exam. Also growth in head and shaft of penis found in 1999. Growth is hard, not sore to pressure. Felt the sharp growing pains in penis and scrotum over the years. Was given antibiotics over the years. This is my third treatment for prostatitis as of nine weeks ago. Taken bactrum, cepro,and doxycycline still have hivh level of bacteria, microscopic blood and small amount of pus in urine. Still haveall symptoms I started with including cronic headache and fatigue. No weight
Posted Thu, 16 May 2013 in Urinary and Bladder Problems
Answered by Dr. Shailja Puri 2 hours later

Thanks for posting your query on XXXXXXX

I will address your queries one by one.

The symptoms of difficulty in urination indicates some problem in the prostate. It could be due to an enlarged prostate and associated infection. The common symptoms of prostatitis enlargement are increased frequency of urination, dysuria, nocturia, etc.
A trans rectal ultrasound and serum PSA(prostate specific antigen) are required.

A growth on the penile region requires to be biopsied to know the character of lesion.

Pain in the penile and scrotal region can be due to an infectious pathology. The prostatitis can extend upto the epididymis and the testis.

Consult your surgeon for all relevant investigations and further management.

Dr Shailja P Wahal
Above answer was peer-reviewed by
Follow-up: Had problems urinating, pain in testicles,penis and scrotum, no lumps. Getting treated for prostatis. On doxycycline. 1 hour later
Last July I had a complete blood work up. Everything was normal PSA was .09 . Could I have developed prostate cancer in that length of time or maybe a false nevative. Would I be having these symptoms of extreme fatigue if it was cancer. I have lost no weight and have good appetite.
Answered by Dr. Shailja Puri 12 hours later
Hello and welcome again,

PSA level of 9 does not suggest malignancy, but there can be benign prastatic hyperplasia (BPH).

If you are developing tiredness, fatigue, weakness, decreased appetite, malignancy has to be kept in mind and repeat PSA levels can be done.
Prostatic cancer does not develop from BPH. It develops from a different site in the prostate.

However, at your age with prostatic symptoms, cancer has to be ruled out.

Thanks and take care.
Dr Shailja P Wahal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor